MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI,24MM LGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI,24MM LGTH; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,3.5 MINI,24MM LGTH
Health Effect - Clinical Code Pain (1994)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was discarded by the facility and will not be returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a revision procedure, during removal of a 3.5mm compression ft screw, the driver tip broke.The surgeon had placed a guide pin in the screw to guide the driver into the screw, so when the driver broke, the broken piece stayed on the guide pin and was easily retrieved from the patient.To complete the screw removal, the surgeon opened up the knee and completed the hardware removal using the non-cannulated t10 hex driver that we also had in the set.Additional information provided 6/26/2018: patient underwent 11 months post-op revision for knee compartment pain, doc was unsure if the screw was causing this issue but the patient's pain persisted.He wanted to see what was going on in the knee and since he was going in, he would remove the screw.Removed an ar-8730-xxh, surgeon believed the size was 24mm in length.Additional information provided 6/27/2018: the original dos was (b)(6) 2017.Screw removed was an ar-8730-24h, lot: 10029598.

Brand Name
COMPR FT SCRW,3.5 MINI,24MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7642682
Report Number1220246-2018-00531
Device Sequence Number11237511
Product Code HWC
UDI-Device Identifier00888867127012
UDI-Public00888867127012
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberCOMPR FT SCRW,3.5 MINI,24MM LGTH
Device Catalogue NumberAR-8730-24H
Device Lot Number10029598
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;